MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON Flex ENDOPATH; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON Flex ENDOPATH; STAPLE, IMPLANTABLE
Catalog Number PSE60A
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, it was observed that the device would not fire.Changed to another one to continue the surgery but the same problem happened again.Changed to another four to continue the surgery, after fired, noted the staples malformed.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/7/2026.D4: batch #unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot/batch number, c9ez5j, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/27/2026.D4 batch # 272d62.Corrected data d4: udi#.Investigation summary: the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the pse60a device was returned with no apparent damage, and with six cecr60g reload(b,c,d,e,f,g) present.The reload(b,d) were received fully fired, the reload(c,e,g) were received partially fired, the reload(f) was received partially fired 1/16.The returned device and reload(c,e,f,g) were tested for functionality in the straight position by resetting and reloading them into the device.The device achieved its complete firing sequence without any difficulties.The staple lines and cut lines were complete and the remaining staples meet the staple form release criteria.It is possible that the combination of tissue and/or buttressing material compressed between the device jaws may have been beyond indicated thickness.This may have prevented the top of the knife blade assembly from entering the anvil.It is also possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one-piece sled forward and locking the reload.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 272d62, and no non-conformances were identified.

Brand Name
ECHELON Flex ENDOPATH
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
PR   00969
+1(303)552-6892
MDR Report Key50179876
Report Number3005075853-2026-06429
Device Sequence Number8281698
Product Code GDW
UDI-Device Identifier10705036014324
UDI-Public(01)10705036014324(17)270813(10)C9EZ5J
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPSE60A
Device Lot NumberC9EZ5J
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/24/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Supplement Date Received by Manufacturer08/24/2026
08/26/2026
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date08/25/2026
08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CECR60G x6
Patient SexUnknown